Canaliculitis caused by Mycobacterium chelonae after lacrimal intubation with silicone tubes

Can J Ophthalmol. 1989 Aug;24(5):221-2.

Abstract

Two and a half weeks after a 62-year-old man underwent bilateral nasolacrimal intubation with silicone tubes, canaliculitis and conjunctivitis developed. Cultures yielded Mycobacterium chelonae sensitive to amikacin. Successful therapy required removal of the tubes followed by intensive intravenous and topical chemotherapy. This is, to our knowledge, the first report of mycobacterial infection as a complication of lacrimal intubation.

Publication types

  • Case Reports

MeSH terms

  • Amikacin / therapeutic use
  • Cefotaxime / therapeutic use
  • Conjunctivitis, Bacterial / etiology
  • Humans
  • Intubation / adverse effects*
  • Lacrimal Duct Obstruction / therapy*
  • Male
  • Middle Aged
  • Mycobacterium Infections / drug therapy
  • Mycobacterium Infections / etiology*
  • Reoperation
  • Silicone Elastomers

Substances

  • Silicone Elastomers
  • Amikacin
  • Cefotaxime